Alert archive / New York / Special Marine Warnings in 2002
Special Marine Warning 32, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at May 31, 2002, 9:48 AM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2002, 9:48 AM EDT (13:48 UTC)
- Expired
- May 31, 2002, 10:15 AM EDT
- In force
- 27 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 31, 8:57 AM EDT, 51 minutes earlier.
Area forecast discussion, May 31, 8:57 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 857 AM EDT FRI MAY 31 2002 THE PREFRONTAL SQUALL LINE IS CURRENTLY PUSHING THROUGH THE GENESEE VALLEY AT ABOUT 40 MPH. AT THIS RATE...THE CONVECTION WILL REACH OUR EASTERN LAKE ONTARIO COUNTIES BY 10 AM. THEREFORE...I WILL MAKE A QUICK UPDATE TO ACCOUNT FOR EARLIER STARTING TIME ON THE PCPN. .BUF...NONE. (SPS FOR SVR WX POTENTIAL) TJP
In the hours before
Special weather statement, May 31, 4:28 AM EDT, 5 hours 20 minutes before
NYZ001>008-010>014-019>021-311600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 428 AM EDT FRI MAY 31 2002 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF WESTERN NEW YORK TODAY... A COLD FRONT OVER MICHIGAN THIS MORNING WILL MOVE QUICKLY EAST AND CROSS WESTERN NEW YORK DURING THE AFTERNOON. A LARGE AREA OF SHOWERS AND A FEW THUNDERSTORMS WILL CROSS THE REGION THIS MORNING AND SOME CLEARING IS EXPECTED PRIOR TO THE FRONTAL PASSAGE. ADDITIONAL THUNDERSTORMS ARE THEN EXPECTED TO DEVELOP AROUND OR SHORTLY AFTER NOON ACROSS THE WESTERN SOUTHERN TIER AND MOVE NORTHEAST ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION THROUGH THE EARLY AND MID AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A FEW OF THESE STORMS TO REACH SEVERE LIMITS...WHICH WOULD INCLUDE WIND GUSTS OVER 58 MPH OR HAIL 3/4 INCH DIAMETER OR LARGER. THE THREAT FOR SEVERE STORMS WILL BE MUCH LOWER IN THE IMMEDIATE BUFFALO AREA AND ALONG THE LAKE ERIE SHORE DUE TO THE COOLER SOUTHWEST WINDS OFF THE LAKE. IN ADDITION...THE SEVERE THREAT IS LESS EAST OF LAKE ONTARIO AS ENOUGH CLEARING TO CREATE PREFRONTAL HEATING IS NOT EXPECTED. SKIES SHOULD CLEAR FROM WEST TO EAST LATER THIS AFTERNOON AND EARLY EVENING FOLLOWING THE FRONTAL PASSAGE. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR FURTHER DETAILS OR UPDATES. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.WERH.NOAA.GOV/ER/BUF. MCLAUGHLIN
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:10 AM EDT | Special Marine Warning | BUF | 110 min | |
| May 31, 7:10 AM EDT | Special Marine Warning | BUF | 110 min | |
| May 31, 7:10 AM EDT | Special Marine Warning | BUF | 110 min | |
| May 31, 7:30 AM EDT | Special Marine Warning | BUF | 2 hr | |
| May 31, 8:15 AM EDT | Special Marine Warning | BUF | 2 hr | |
| May 31, 9:39 AM EDT | Special Marine Warning | BUF | 21 min | |
| May 31, 11:34 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Orleans | 26 min |
| May 31, 1:06 PM EDT | Special Marine Warning | BUF | 114 min | |
| May 31, 1:06 PM EDT | Special Marine Warning | BUF | 114 min | |
| May 31, 1:23 PM EDT | Special Marine Warning | BUF | 112 min | |
| May 31, 1:23 PM EDT | Special Marine Warning | BUF | 112 min | |
| May 31, 1:50 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 55 min |
| May 31, 2:03 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson | 57 min |
| May 31, 2:55 PM EDT | Severe Thunderstorm Warning | BUF | Orleans | 50 min |
Nearby
Special Marine Warnings in New York, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.